Illinois Journal of Mathematics

The exactness of certain randomized C-algebras

Bernhard Burgstaller

Full-text: Open access

Abstract

We construct a non-atomic strong operator topology-dense probability measure on the set of unitary operators acting on a separable Hilbert space, such that the $C^∗$-algebra generated by $n ≥ 3$ independently chosen random unitaries is almost surely non-exact.

Article information

Source
Illinois J. Math., Volume 55, Number 3 (2011), 963-976.

Dates
First available in Project Euclid: 29 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1369841793

Digital Object Identifier
doi:10.1215/ijm/1369841793

Mathematical Reviews number (MathSciNet)
MR3069292

Zentralblatt MATH identifier
1272.46049

Subjects
Primary: 46L05: General theory of $C^*$-algebras 46L07: Operator spaces and completely bounded maps [See also 47L25] 60B11: Probability theory on linear topological spaces [See also 28C20]

Citation

Burgstaller, Bernhard. The exactness of certain randomized C ∗ -algebras. Illinois J. Math. 55 (2011), no. 3, 963--976. doi:10.1215/ijm/1369841793. https://projecteuclid.org/euclid.ijm/1369841793


Export citation

References

  • M. Gromov, Random walk in random groups, Geom. Funct. Anal. 13 (2003), 73–146.
  • U. Haagerup and S. Thorbjørnsen, A new application of random matrices: $\operatorname{Ext} (C_{\mathrm{red}}^*(F_2))$ is not a group, Ann. of Math. 162 (2005), 711–775.
  • M. Junge and G. Pisier, Bilinear forms on exact operator spaces and $B(H)\otimes B(H)$, Geom. Funct. Anal. 5 (1995), 329–363.
  • M. Junge and Q. Xu, On the best constants in some non-commutative martingale inequalities, Bull. Lond. Math. Soc. 37 (2005), 243–253.
  • O. Kallenberg, Foundations of modern probability, Probability and Its Applications (New York), Springer-Verlag, New York, 1997.
  • T. Kusalik, J. A. Mingo and Roland Speicher, Orthogonal polynomials and fluctuations of random matrices, J. Reine Angew. Math. 604 (2007), 1–46.
  • A. Nica, D. Shlyakhtenko and R. Speicher, R-cyclic families of matrices in free probability, J. Funct. Anal. 188 (2002), 227–271.
  • G. Pisier, Exact operator spaces, Astérisque 232 (1995), 159–186.
  • G. Pisier, A simple proof of a theorem of Kirchberg and related results on $C\sp*$-norms, J. Operator Theory 35 (1996), 317–335.
  • G. Pisier, Introduction to operator space theory, London Mathematical Society Lecture Note Series, vol. 294, Cambridge University Press, Cambridge, 2003.